Pennsylvania, 2011

Hail and Damaging Winds in Pennsylvania, September 4, 2011

September 4, 2011 · NWS CTP · 4 events in 3 counties and zones

Large scale lift associated with an approaching upper level trough combined with moderate instability to trigger isolated severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Large scale lift associated with an approaching upper level trough combined with moderate instability to trigger isolated severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Sep 4, 5:21 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 4, 5:21 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A VERY HUMID AIR MASS FEEDING INTO THE REGION AHEAD OF A SLOW
MOVING COLD FRONT WILL BRING PERIODS OF RAIN AND THUNDERSTORMS
THROUGH LABOR DAY. UNSETTLED WEATHER IS ALSO POSSIBLE LATER THIS
WEEK...DEPENDING ON THE TRACK OF THE REMNANTS OF TROPICAL STORM
LEE.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WHILE THE STRONGEST STORMS HAVE MOVED NE OF THE WATCH...
MORE STORMS FORMING ALONG THE RIDGE LINE AND LIFTING NE.
SEVERE THUNDERSTORM WATCH 835 IN EFFECT.

RUC ANAL SHOWS CAPES IN THE 1000-3000J RANGE WITH AN ERODING CAP.
SHEAR IS WEAK SO SEVERE STORMS WILL LIKELY BE MORE PULSE-LIKE IN
NATURE. BEST SHEAR STILL EXPECTED TO BE MAINLY NORTH OF THE FCST
AREA.

PWATS EXCEED 1.7" OVER MOST OF THE AREA AND DEEP TROPICAL MOISTURE
CONTINUES TO FEED NORTHEAST INTO THE REGION. HPC HAS OUTLOOKED THE
AREA FOR A RISK OF HEAVY RAIN TONIGHT AND MONDAY. HIRES ARW SHOWS
THE AREA REALLY LIGHTING UP LATER THIS AFTERNOON AND EVENING. LAST
COUPLE OF RUNS OF THE SREF SHOW AN INCREASING PROBABILITY OF 24
HOUR RAINFALLS EXCEEDING AN INCH OVER MUCH OF THE FCST AREA...AND
EVEN SOME 2+ INCH TOTALS IN 36 HOURS FROM LATER TONIGHT THROUGH
OVERNIGHT MONDAY. PWATS IN THE ENSEMBLES ARE 1-2 STD DEV ABOVE
NORMAL WHILE THE OPERATIONAL NAM/GFS ARE CLOSER TO 2-3 STD DEV
ABOVE NORMAL AT TIMES. 3 AND 6 HR FFG IS 3 INCHES OR MORE OVER
MOST OF THE AREA SO AM LEANING AWAY FROM ANY FLOOD WATCH AT THIS
POINT. AS USUAL BEFORE THE CONVECTION HAS SET UP...IT'S NEARLY
IMPOSSIBLE TO PINPOINT WHICH PART OF THE AREA WILL SEE THE MOST
RAIN...BUT GUIDANCE AT THIS POINT SUGGESTS ABOUT THE NWRN 2/3 OR
SO OF THE FCST AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
NAM/GFS/ECMWF SUGGEST THE SFC BOUNDARY SLOWLY SLIDES ACROSS THE
AREA MONDAY. MODELS DEPICT A STRONG RIGHT-JET ENTRANCE REGION
PASSING THRU THE LOWER LAKES MONDAY...SUGGESTING PRECIP WILL BE
FOCUSED IN A RELATIVELY NARROW BAND OF FRONTOGENETICALLY FORCED
RAINS VERY NEAR AND JUST BACK INTO THE COOL AIR BEHIND THE FRONT.

SHOULD BE MUCH COOLER AS WELL MONDAY AS INITIALLY CLOUDS AND RAIN
KEEP TEMPS DOWN. TEMPS COULD ACTUALLY BE QUITE CHILLY OVER THE NRN
MOUNTAINS IN THE COOL AIR BEHIND THE POTENT ANAFRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE BIGGEST QUESTION IN THE LONG TERM IS THE INTEGRATION INTO AND
THE MANIPULATION OF THE OVERALL PATTERN BY TWO INCOMING TROPICAL
AIR MASSES. THE LATEST EC AND GFS ARE TENDING TOWARDS A CLOSER
SOLUTION THOUGH THERE ARE STILL SOME SERIOUS VARIATION. AS FAR AS
THE MID RANGE MODELS ARE CONCERNED A WEAK COLD FRONT WILL NOT MOVE
FAR SOUTH OF CWA AND BY MIDWEEK IT SHOULD BEGIN TO DRIFT NORTH.
THE LARGEST UNCERTAINTY IS HOW MUCH MOISTURE RETURN FLOW THE
REGION WILL HAVE. SOME TROPICAL MOISTURE FROM THE REMNANTS OF LEE
IS POSSIBLE. SREF HAS DECENT PWATS THROUHG 00Z TUESDAY.  HAVE
KEPT HIGH POPS IN THE WED AND THU PERIODS BEFORE ANOTHER FRONT
PUSHES THRU BY THE END OF THE WORK WEEK TO BRING SOME DRYING
HEADING INTO NEXT WEEKEND. MODELS SHOW HIGH QPF SPREAD THIS WEEK
WHICH COULD HAVE HYDRO IMPLICATIONS AS THE WEEK GOES ON BUT
CONFIDENCE IS LOW TO MODERATE. AFTER FRONTAL PASSAGE TEMPERATURES
WILL BECOME FALL LIKE AND REMAIN COOL THROUGH THE WEEK.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
SHRA AND TSRA INCREASING IN COVERAGE ACROSS WESTERN PA LATE THIS
AFTN AHEAD OF AN APPROACHING COLD FRONT. AS OF 21Z...MOST SPOTS
STILL VFR EXCEPT THOSE LOCATIONS DIRECTLY UNDER A HEAVIER SHRA OR
TSRA. HOWEVER...EXPECT DETERIORATING FLYING CONDS EVERYWHERE
TONIGHT...AS COLD FRONT PUSHES INTO THE STATE.

MOISTENING BLYR FROM REPEATED SHRA/TSRA WILL LIKELY CREATE
WIDESPREAD MVFR VSBYS OVER CENTRAL PA THIS EVENING...AND
WIDESPREAD IFR CONDS BY LATE TONIGHT.

THE FRONT WILL BE VERY SLOW TO MOVE EAST...FINALLY DOING SO BY
MONDAY AFTERNOON. FLIGHT RESTRICTIONS WILL CONTINUE IN THE
RAIN/SHOWERS ASSOCIATED WITH THE FRONT UNTIL PERHAPS LATER MONDAY
OR MONDAY EVENING.

OUTLOOK...
TUE...BCMG VFR.
TUE NGT-FRI...PERIODS OF RAIN WITH RESTRICTIONS LKLY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/MARTIN
SHORT TERM...LA CORTE
LONG TERM...ROSS/CERU
AVIATION...FITZGERALD/LA CORTE
Hazardous weather outlook, Sep 4, 1:45 PM EST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT SUN SEP 4 2011

PAZ012-037-041-042-045-046-049-051>053-051845-
NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-COLUMBIA-
245 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE
SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY
RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR
WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017>019-024>028-033>036-050-056>059-063>066-
051845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
245 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE
SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY
RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR
WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 4:55 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
555 PM EDT SUN SEP 4 2011

PAZ012-019-024>027-034-045-046-049-042300-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-MIFFLIN PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-UNION PA-
555 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE...NORTH
CENTRAL BEDFORD...NORTHERN HUNTINGDON...NORTHWESTERN MIFFLIN...
NORTHWESTERN UNION...SOUTH CENTRAL CAMBRIA...SOUTH CENTRAL LYCOMING
AND SOUTHEASTERN CLINTON COUNTIES...

AT 552 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LOCK
HAVEN TO BEAVERDALE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT DUNNSTOWN...NEWRY...PARK FOREST...AND
HOWARD...MCELHATTAN...ZION...STATE COLLEGE...AND ROCK SPRINGS...AVIS
AND PLEASANT GAP.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 155 AND 201...I-99 BETWEEN MILE MARKERS 14
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 120...STATE ROAD 453.

LAT...LON 4024 7881 4101 7779 4108 7764 4111 7766
      4121 7751 4121 7683 4024 7816

FORECASTER: MARTIN
Special weather statement, Sep 4, 5:12 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT SUN SEP 4 2011

PAZ026-034>036-042315-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
612 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FRANKLIN...NORTHEASTERN BEDFORD...NORTHERN FULTON AND SOUTHERN
HUNTINGDON COUNTIES...

AT 606 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COALMONT TO EVERETT...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT WELLS TANNERY...CASSVILLE...WATERFALL...
SIDELING HILL REST AREA...ORBISONIA AND MCCONNELLSBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 196...I-70 BETWEEN
MILE MARKERS 147 AND 155.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3989 7849 4031 7822 4031 7772 4026 7770
      4029 7767 4027 7766 4025 7767 4025 7764
      4024 7764 3989 7788

FORECASTER: MARTIN
Special weather statement, Sep 4, 5:28 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 PM EDT SUN SEP 4 2011

PAZ027-028-050-056-042330-
JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
628 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...
NORTHERN PERRY AND SOUTHERN SNYDER COUNTIES...

AT 625 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REEDSVILLE TO BLACKLOG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT REEDS GAP STATE PARK...BELLTOWN...
MCCLURE...MCALISTERVILLE...RICHFIELD AND NEWPORT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4075 7765 4076 7761 4075 7691 4057 7699
      4039 7705 4039 7778

FORECASTER: MARTIN
Special weather statement, Sep 4, 5:36 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT SUN SEP 4 2011

PAZ019-041-042-045-046-049-051>053-042330-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-UNION PA-
636 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CENTRE...
EASTERN LYCOMING...NORTHERN UNION...NORTHWESTERN COLUMBIA...
NORTHWESTERN MONTOUR...NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN
CLINTON AND SOUTHERN SULLIVAN COUNTIES...

AT 635 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TROUT
RUN TO COLLOMSVILLE TO MACKEYVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT WILLIAMSPORT...MCCALL DAM STATE PARK...
KETTLE CREEK GORGE...EAGLES MERE AND MUNCY VALLEY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 172 AND 216...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 15...ROUTE 220...STATE ROAD 14...STATE ROAD 118.

LAT...LON 4148 7626 4117 7653 4096 7684 4097 7762
      4118 7731 4149 7705

FORECASTER: MARTIN
Special weather statement, Sep 4, 6:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT SUN SEP 4 2011

PAZ026>028-034>036-050-056-063-050015-
BEDFORD PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
719 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...FULTON...
JUNIATA...MIFFLIN...NORTHWESTERN CUMBERLAND...SOUTHEASTERN BEDFORD...
SOUTHEASTERN HUNTINGDON...SOUTHERN SNYDER AND WESTERN PERRY
COUNTIES...

AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALFARATA TO BARNES GAP...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT BELLTOWN...NEEDMORE...MCCLURE...BEAVER
SPRINGS...AMBERSON VALLEY AND KISTLER.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 160 AND 210...I-70 BETWEEN
MILE MARKERS 147 AND 168.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 30...ROUTE 322...ROUTE 322/22...ROUTE 522.

LAT...LON 4074 7689 3974 7790 3974 7854 4074 7753

FORECASTER: MARTIN
Special weather statement, Sep 4, 6:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT SUN SEP 4 2011

PAZ041-042-046-049>053-050030-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SNYDER PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
726 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...
MONTOUR...NORTHUMBERLAND...NORTHWESTERN COLUMBIA...SNYDER...SULLIVAN
AND UNION COUNTIES...

AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SHUNK
TO COLLOMSVILLE TO SNYDER-MIDDLESWARTH STATE PARK...MOVING EAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT SOUTH WILLIAMSPORT...
MONTOURSVILLE...VICKSBURG...MONTGOMERY...PICTURE ROCKS AND
NORTHUMBERLAND.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 231...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 522...
STATE ROAD 14...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118.

LAT...LON 4156 7637 4072 7657 4072 7729 4102 7718
      4104 7714 4107 7714 4107 7716 4154 7699
      4158 7669

FORECASTER: MARTIN

The radar

The State College radar (KCCX), 97 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Northumberland

When
September 4, 7:00 PM EST
Where
Northumberland County, 1.25 mi ESE of Milton
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.010, -76.850

Quarter size (1 inch diameter) hail was reported near Milton.

Thunderstorm Wind, Northumberland

When
September 4, 7:00 PM EST
Where
Northumberland County, 0.9 mi W of Potts Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.981, -76.797

Thunderstorm winds estimated near 60 mph produced damage in East Chillisquaque Township.

Thunderstorm Wind, Franklin

When
September 4, 8:05 PM EST
Where
Franklin County, 0.31 mi NNW of Upton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.804, -77.821

Thunderstorm winds estimated near 60 mph knocked down power poles and utility wires in Montgomery Township between Mercersburg and Greencastle. The downed poles and wires closed PA 16 in both directions.

Thunderstorm Wind, Schuylkill

When
September 4, 9:40 PM EST
Where
Schuylkill County, 0.52 mi E of West Cressona
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.630, -76.170

Thunderstorm winds estimated near 60 mph knocked down several large branches near Schuylkill Haven.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330663, 330666, 330664, 330665.